Hail, Pecos
- When
- April 14, 4:20 PM CST
- Where
- Pecos County, 6 mi W of Bakersfield
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.883, -102.383
Hail was reported by a DPS trooper on Interstate 10 between mile marker 300 and 305.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 14, 2:30 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT APR 14 2001 CURRENT VIS SATELLITE IMAGERY/KMAF 88D SHOWS SFC HEATING JUST STARTING TO SPAWN -TSRA NEAR KFST AND OVER THE BURROS IN OLD MEX INVOF A SHARPENING DRYLINE...MOVING NE...AND WV IMAGERY SHOWS WEAK UPPER LVL S/WV OVER CNTRL NM IN ZONAL FLOW. THE 18Z MESOETA INITIALIZED REASONABLE WELL ON THE POSITION OF THE DRYLINE...ALTHOUGH IT IS OVERESTIMATING SFC FLOW AND...CONSEQUENTLY...SHUNTING LOW LVL MSTR E TOO FAST. ACCOUNTING FOR THIS...THE BETTER MSTR/DRYLINE SHOULD END UP ALONG A SNYDER-KMAF-K6R6 LINE BY THE START OF THE FIRST PD. FCST MESOETA SNDNGS NR CURRENT -TSRA SHOW SB CAPES OF 1700 J/KG AND LI'S OF -6...AND SNDNGS UPSTREAM OF STORM MOTION SHOW CAPES OF 2000+ J/KG AND LI'S OF -8. FCST HELICITIES ARE LACKING THOUGH AT ABOUT 130 M2/S2...AND WET BULB ZERO HEIGHTS ARE ON THE HIGH SIDE...BUT SIGNATURES OF CURRENT CELLS SUGGEST MESOETA MIGHT BE UNDERSTIMATING THE PRESENT INSTABILITY...SO WILL MENTION A FEW SEVERE. LATER ON THIS EVENING W/S/WV PASSING...A WEAK FNT IS PROGGED TO MOVE THROUGH...SHIFTING SFC FLOW TO N-NE BY SUNRISE. THIS SHOULD KEEP THE THINGS DRY UNTIL RETURN FLOW BEGINS SUN NIGHT. HAVE KEPT TEMPS A LITTLE LOWER SUN THAN TDY'S...OWING TO THE FROPA...AND A LITTLE WARMER MON. NEXT COLD FNT/SHOT AT PRECIP IS STILL DUE IN MON NIGHT ACCORDING TO THE LATEST AVN. HOWEVER...LWR LVL MSTR PROGS LOOK TOO DRY FOR ANYTHING TO HAPPEN IN THE NWRN CWA...SO WILL NOT MENTION PRECIP CHANCES FOR THERE. EXTENDED LOOKS FINE...W/SLIGHT COOL DOWN TUE/WED...AND THE A WARMUP BACK TO ABV-NORMAL TEMPS BY LATE WEEK. NO CHANGES. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 56/86/55/87 2000 LSA 48/83/50/84 0000 E41 60/88/57/87 2000 6R6 62/91/60/89 o 1000 MRF 44/80/44/86 0000 CNM 51/85/50/87 0000 .MAF... TX...NONE. NM...NONE. 44
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT SAT APR 14 2001 .SYNOPSIS... THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND TONIGHT ALONG A SURFACE DRYLINE AS IT MOVES TO THE EAST INTO A WARM AND MOIST AIRMASS. .THREATS... THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT ACROSS THE LOWER TRANS-PECOS AND PORTIONS OF THE PERMIAN BASIN. THE SURFACE AIRMASS IS WARM...MOIST...AND UNSTABLE...AND THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT FORM WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT COULD OCCUR IF THE THUNDERSTORMS BECOME MORE INTENSE AND WIDESPREAD.
The Midland/Odessa radar (KMAF), 119 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
2 hail. Local standard time, as filed.
Hail was reported by a DPS trooper on Interstate 10 between mile marker 300 and 305.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242332, 5242333.